Alert archive / Kentucky / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 113, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2023, 9:26 PM EDT for Bath County, Montgomery County, Kentucky. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2023, 9:26 PM EDT (01:26 UTC)
- Expired
- Jul 27, 2023, 9:49 PM EDT
- In force
- 23 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bath County, KY, Montgomery County, KY
The radar
The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 9:27 PM EDT | TSTM WND DMG | 2 Nnw Judy, KY | Montgomery County dispatch reported several trees blown down onto Cecil Rd. Time estimated from radar. |
| Jul 27, 9:28 PM EDT | TSTM WND DMG | 2 N Judy, KY | Montgomery County dispatch reported a power line blown down in the 7000 block of Maysville Rd. Time estimated from radar. |
| Jul 27, 9:47 PM EDT | TSTM WND DMG | Stepstone, KY | Montgomery County dispatch reported a tree blown down onto Stepstone Rd near the Bath/Montgomery County line. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1557 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1075 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
147
WUUS53 KJKL 280126
SVRJKL
KYC011-173-280200-
/O.NEW.KJKL.SV.W.0113.230728T0126Z-230728T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
926 PM EDT Thu Jul 27 2023
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Central Montgomery County in east central Kentucky...
West central Bath County in east central Kentucky...
* Until 1000 PM EDT.
* At 926 PM EDT, a severe thunderstorm was located over Judy, or near
Mount Sterling, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Judy around 935 PM EDT.
Mount Sterling around 940 PM EDT.
Ewington around 945 PM EDT.
Howards Mill around 955 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3809 8380 3799 8397 3813 8406 3817 8399
3819 8398 3822 8394
TIME...MOT...LOC 0126Z 316DEG 18KT 3815 8399
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GEERTSON2 follow-up statements
458
WWUS53 KJKL 280136
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
936 PM EDT Thu Jul 27 2023
KYC011-173-280200-
/O.CON.KJKL.SV.W.0113.000000T0000Z-230728T0200Z/
Montgomery KY-Bath KY-
936 PM EDT Thu Jul 27 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR CENTRAL MONTGOMERY AND WEST CENTRAL BATH COUNTIES...
At 935 PM EDT, a severe thunderstorm was located over Ewington, or
near Mount Sterling, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Howards Mill around 945 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3809 8380 3799 8397 3813 8406 3817 8399
3819 8398 3822 8394
TIME...MOT...LOC 0135Z 312DEG 21KT 3810 8390
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GEERTSON072
WWUS53 KJKL 280149
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
949 PM EDT Thu Jul 27 2023
KYC011-173-280159-
/O.CAN.KJKL.SV.W.0113.000000T0000Z-230728T0200Z/
Montgomery KY-Bath KY-
949 PM EDT Thu Jul 27 2023
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY AND WEST
CENTRAL BATH COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3809 8380 3799 8397 3813 8406 3817 8399
3819 8398 3822 8394
TIME...MOT...LOC 0147Z 316DEG 18KT 3805 8383
$$
GEERTSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:56 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 27, 7:56 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 756 PM EDT Thu Jul 27 2023 .UPDATE... Issued at 755 PM EDT THU JUL 27 2023 Disorganized convection continues to drift southward into the Bluegrass this evening. The most robust cells have remained sub- severe, yet have produced an impressive amount of lightning and heavy rainfall. A FFW was recently issued over portions of Fleming County that have received the most persistent rainfall over the last hour or two. Given high PWATs and slow storm motions, high rainfall rates in the warning area may lead to flash flood concerns. Slight chance PoPs were also added a little further into southeast KY to account for some pinprick showers that have popped up in eastern Knox/southern Clay counties. Otherwise, just some minor adjustments were made to the forecast grids to bring them into line with the latest observations and trends. Convection should slowly sink further south while also diminishing later this evening and overnight as instability wanes. The best chance for measurable rainfall will be near and north of the Mountain Parkway. && .SHORT TERM...(This evening through Friday night) Issued at 255 PM EDT THU JUL 27 2023 Surface high pressure in place over the region has allowed for partly cloudy skies and hot temperatures for the day today. There's a frontal boundary draped across the Ohio Valley which has fired off a couple of thunderstorms outside of the CWA. However, in recent radar scans, a few returns have developed along the Mountain Parkway. As mentioned in the previous discussion, CAMs continue to hint at an MCS developing in the Ohio Valley and diving into the Commonwealth. Thermodynamics aren't favorable as the area is largely capped but if those storms do materialize; they're moving into an area of high MUCAPE and high DCAPE. Nonetheless, potential convection is very contingent on how things play out in Ohio. Overnight tonight, valley fog is expected to develop with warm overnight lows. Unfortunately, the warm temperatures tonight will only make Friday hotter. Hot temperatures expected to continue into Friday with heat indices upwards of 105 degrees in places. As a result, a heat advisory has been issued for Friday. Therefore, it's best to mention the need to hydrate and limit outdoor activities through the hottest portions of the day. Afternoon thunderstorms will be possible again on Friday with the best chances being along and east of the Mountain Parkway. Overnight fog is expected to be in place Friday night before burning off Saturday morning. .LONG TERM...(Saturday through Thursday) Issued at 245 PM EDT THU JUL 27 2023 This weekend, we will see an active pattern roll on as a cold front begins diving southward. This, in conjunction with some weakness in the heights, will lead to showers and thunderstorms Saturday in the 20 to 50 percent range from SW to NE. I do see some signal for a breezy day on Saturday in some of the ensembles from the EPS, but I am not seeing that signal as high in the GEFS. This will have to be looked at more, but right now it seems like gusts of 15–20 mph seem most reasonable. Either way, ample instability and a nearby boundary were enough for SPC to issue a marginal risk for severe weather, and the main risk would be gusty winds. The temperatures will be tricky with some of the main ensemble systems again showing signals for another warm day (EPS, GEFS, and CMC combined ensemble mean showing a 30–50 percent chance of greater than 95 degrees Saturday afternoon), but this could easily be modified by afternoon convection. Either way, the NBM seems to agree on low to mid 90s for highs. Saturday night into Sunday, the previously mentioned boundary will progress toward and eventually through eastern Kentucky. Saturday night looks like highest chances of precipitation at 40 to 80 percent and this reduces to 20 to 50 percent chances Sunday. The chances of rain and increased cloud cover will bring some relief, with afternoon highs topping out into the mid- to upper 80s. On Monday, an area of high pressure builds toward the Ohio Valley and Great Lakes, and a trough sets up in the eastern US giving way to falling heights. This will lead to a dry day across eastern Kentucky as northerly flow filters in cooler temperatures and lower dewpoints. This will be a great day for some outdoor activities. Tuesday's high pressure progresses east, and winds at the surface become a little more westerly. While it looks like we stay mostly dry with around a 20 percent chance or less in the afternoon, This will allow afternoon highs to climb back up toward the mid- to upper 80s. By mid- and late-week, we begin to move toward more uncertainty in the pattern. There will be a slight rise in the heights, and even more so by Thursday. This will eventually get us back into ridge-riding MCS territory and therefore increase the chances of showers and thunderstorms, particularly Thursday, at 20 to 30 percent. This will also lead to warmer temperatures, with chances of getting back up above 90 degrees at around 60 percent in the grand ensemble mean of the EPS, CMC, and GEFS by Thursday. Again, these kinds of afternoon highs can be difficult to narrow down given the potential for precipitation, and this is noticeable in the NBM with a large spread among the multi-member ensemble for KJKL. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) ISSUED AT 755 PM EDT THU JUL 27 2023 VFR conditions at the start of the TAF period should largely prevail. The one exception is near/north of the Mtn. Parkway where a disorganized cluster of showers and storms is likely to impact many locations through the late evening hours, including KSYM and possibly KSJS. Once the storms dissipate, fog is expected to develop in the deeper river valleys. However, confidence in fog reaching the TAF sites was too low to merit additions to the TAFs at this time. Winds will be variable to southwesterly at around 5 knots or less tonight before picking up again out of the southwest on Friday. Winds may be locally erratic and stronger near any thunderstorms. && .JKL WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 11 AM to 10 PM EDT Friday for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...GEERTSON SHORT TERM...VORST LONG TERM...DJ AVIATION...GEERTSON
Hazardous weather outlook, Jul 27, 2:50 PM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 250 PM EDT Thu Jul 27 2023 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281200- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 250 PM EDT Thu Jul 27 2023 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 10 PM EDT FRIDAY... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...This Afternoon and Tonight. The combination of humid air and hot temperatures will produce afternoon heat indices around 100 in most locations. Thunderstorms are possible this afternoon mainly along and north of KY-80. Some storms could produce strong to locally damaging wind gusts and heavy downpours. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The combination of humid air and hot temperatures will produce afternoon heat index values around 105 for most locations on Friday. A Heat Advisory is in effect from 11 AM to 10 PM EDT on Friday. Heat index values of 100 to 105 are forecast for many locations on Saturday. Thunderstorms are possible at times from late Friday night into Sunday evening. Some storms could produce strong to locally damaging wind gusts and heavy rain from Saturday into Saturday night. Thunderstorms are also possible at times Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VORST/DJ
In the hours before
Special weather statement, Jul 27, 7:59 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service JACKSON KY
759 PM EDT Thu Jul 27 2023
KYZ044-051-052-280030-
Rowan KY-Bath KY-Fleming KY-
759 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of central Bath,
southeastern Fleming and west central Rowan Counties through 830 PM
EDT...
At 759 PM EDT, Doppler radar was tracking a strong thunderstorm over
Grange City, or 7 miles northeast of Owingsville, moving southeast at
20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Moore's Ferry and Sharkey around 810 PM EDT.
Ramey around 815 PM EDT.
Other locations in the path of this storm include Salt Lick, Midland
and Farmers.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
126 and 136.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3820 8375 3830 8368 3822 8347 3810 8358
TIME...MOT...LOC 2359Z 302DEG 16KT 3822 8365
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEOGERIANSpecial weather statement, Jul 27, 8:11 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
811 PM EDT Thu Jul 27 2023
KYZ050-051-280045-
Montgomery KY-Bath KY-
811 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of northeastern
Montgomery and western Bath Counties through 845 PM EDT...
At 811 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bethel, or 7 miles northwest of Owingsville, moving southeast at 20
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Reynoldsville and Odessa around 820 PM EDT.
Flat Creek around 825 PM EDT.
Owingsville, Craigs and Slate Valley around 835 PM EDT.
Bourbon Furnace, Kendall Springs, Peasticks, Stepstone and Howards
Mill around 840 PM EDT.
Marshall, Preston and Polksville around 845 PM EDT.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
115 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3828 8381 3828 8380 3829 8379 3813 8363
3805 8384 3823 8394 3830 8385 3830 8382
TIME...MOT...LOC 0011Z 325DEG 16KT 3823 8384
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEERTSONSpecial weather statement, Jul 27, 8:42 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service JACKSON KY
842 PM EDT Thu Jul 27 2023
KYZ050-051-280115-
Montgomery KY-Bath KY-
842 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of central Montgomery
and southwestern Bath Counties through 915 PM EDT...
At 842 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sharpsburg, or 7 miles north of Mount Sterling, moving southeast at
10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Stoops and Reynoldsville around 850 PM EDT.
Flat Creek around 855 PM EDT.
Mount Sterling around 900 PM EDT.
Ewington around 905 PM EDT.
Owingsville around 910 PM EDT.
Stepstone, Kendall Springs, Howards Mill, Coons Station and
Gatewoods Station around 915 PM EDT.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
110 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3824 8387 3810 8374 3800 8392 3817 8400
3819 8398
TIME...MOT...LOC 0042Z 319DEG 11KT 3817 8390
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEERTSONSpecial weather statement, Jul 27, 8:45 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service JACKSON KY
845 PM EDT Thu Jul 27 2023
KYZ044-051-052-060-104-106-280115-
Rowan KY-Elliott KY-Menifee KY-Morgan KY-Bath KY-Fleming KY-
845 PM EDT Thu Jul 27 2023
...Strong thunderstorms will impact portions of northwestern Morgan,
Bath, Menifee, southeastern Fleming, southern Rowan and southwestern
Elliott Counties through 915 PM EDT...
At 845 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hamm to near Scranton to Bourbon Furnace.
Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Scranton, Craney, Yale, Bangor, Zilpo, Pelfrey, Crix and Lick Fork
around 850 PM EDT.
Big Woods, Blairs Mills, Leisure, Blaze, Paragon and Moore's Ferry
around 855 PM EDT.
Wellington, Dan, Korea and Denniston around 900 PM EDT.
Ebon, Wrigley, Artville and Midland around 905 PM EDT.
Other locations in the path of these storms include Kellacey, Zag,
Ezel, Cornwell, Henry, Omer, Twentysix, Woodsbend, Dehart, Pekin,
Licking River, Lick Branch, Yocum and Rothwell.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
118 and 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3801 8314 3788 8338 3791 8373 3800 8376
3801 8376 3801 8377 3823 8385 3821 8361
3826 8352
TIME...MOT...LOC 0045Z 310DEG 18KT 3811 8333 3802 8352 3811 8376
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEERTSONSpecial weather statement, Jul 27, 9:14 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service JACKSON KY
914 PM EDT Thu Jul 27 2023
KYZ051-052-060-106-280145-
Rowan KY-Menifee KY-Morgan KY-Bath KY-
914 PM EDT Thu Jul 27 2023
...Strong thunderstorms will impact portions of northwestern Morgan,
southeastern Bath, Menifee and southwestern Rowan Counties through
945 PM EDT...
At 914 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Crooks to Ratlitt to near Scranton to Yale.
Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Scranton, Ratlitt, Yale, Zilpo, Cogswell and Lick Fork around 920
PM EDT.
Bangor around 925 PM EDT.
Dan, Big Woods, Mariba and Paragon around 930 PM EDT.
Other locations in the path of these storms include Wellington,
Korea, Ebon, Denniston, Leisure, Kellacey, Artville, Zag, Blaze,
Frenchburg, Omer, Twentysix, Dehart, Yocum, Tabor, Fagan and Wrigley.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
119 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3814 8365 3813 8357 3816 8351 3801 8325
3790 8344 3791 8371 3792 8375 3799 8377
3801 8376 3802 8378 3818 8382
TIME...MOT...LOC 0114Z 313DEG 18KT 3808 8377 3801 8359 3802 8355 3805
8352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEERTSONSpecial weather statement, Jul 27, 9:16 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service JACKSON KY
916 PM EDT Thu Jul 27 2023
KYZ050-051-280145-
Montgomery KY-Bath KY-
916 PM EDT Thu Jul 27 2023
...A strong thunderstorm will impact portions of Montgomery and
southwestern Bath Counties through 945 PM EDT...
At 916 PM EDT, Doppler radar was tracking a strong thunderstorm near
Judy, or 7 miles northwest of Mount Sterling, moving southeast at 20
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Sharpsburg around 920 PM EDT.
Grassy Lick around 925 PM EDT.
Judy around 930 PM EDT.
Mount Sterling, Stoops, Flat Creek and Wades Mill around 935 PM
EDT.
Other locations in the path of this storm include Ewington, Prewitt,
Klondike, Camargo, Howards Mill, Gatewoods Station, Coons Station,
Stepstone, Upper Spencer, Peeled Oak and Levee.
THIS INCLUDES Interstate 64 in eastern Kentucky between mile markers
105 and 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3807 8379 3794 8397 3811 8408 3812 8408
3814 8406 3817 8399 3819 8398 3825 8391
TIME...MOT...LOC 0116Z 313DEG 18KT 3817 8401
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GEERTSONThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:04 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming | 3 hr |
| Jul 27, 8:11 PM EDT | Special Weather Statement | JKL | Bath | 34 min |
| Jul 27, 8:17 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Morgan, Rowan | 28 min |
| Jul 27, 8:39 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 111 min |
| Jul 27, 8:42 PM EDT | Special Weather Statement | JKL | Montgomery | 33 min |
| Jul 27, 8:45 PM EDT | Special Weather Statement | JKL | Bath, Menifee | 30 min |
| Jul 27, 9:14 PM EDT | Special Weather Statement | JKL | Bath, Menifee | 31 min |
| Jul 27, 9:16 PM EDT | Special Weather Statement | JKL | Montgomery | 29 min |
| Jul 27, 9:49 PM EDT | Special Weather Statement | JKL | Montgomery | 26 min |
| Jul 28, 12:18 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 42 min |
| Jul 28, 12:22 PM EDT | Special Weather Statement | JKL | Fleming | 53 min |
| Jul 28, 12:47 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Rowan | 28 min |
| Jul 28, 1:04 PM EDT | Special Weather Statement | JKL | Rowan | 26 min |
| Jul 28, 1:07 PM EDT | Special Weather Statement | JKL | Morgan | 23 min |
| Jul 28, 1:10 PM EDT | Special Weather Statement | JKL | Rowan | 35 min |
| Jul 28, 1:22 PM EDT | Special Weather Statement | JKL | Elliott | 23 min |
| Jul 28, 1:28 PM EDT | Special Weather Statement | JKL | Morgan | 32 min |
| Jul 28, 1:44 PM EDT | Special Weather Statement | JKL | Magoffin | 31 min |
| Jul 28, 1:50 PM EDT | Special Weather Statement | JKL | Lawrence | 10 min |
| Jul 28, 1:55 PM EDT | Special Weather Statement | JKL | Elliott | 20 min |
| Jul 28, 2:03 PM EDT | Special Weather Statement | JKL | Johnson | 27 min |
| Jul 28, 2:27 PM EDT | Special Weather Statement | JKL | Wolfe | 33 min |
| Jul 28, 2:33 PM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 30 min |
| Jul 28, 2:55 PM EDT | Special Weather Statement | JKL | Pike | 20 min |
| Jul 28, 2:55 PM EDT | Special Weather Statement | JKL | Lee | 35 min |
| Jul 28, 3:07 PM EDT | Special Weather Statement | JKL | Wolfe | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.